Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Buffalo, NY

September 6, 2012Genesee County, New York

NWS Buffalo, NY issued this special weather statement at Sep 6, 2012, 3:23 PM EDT for Genesee County, New York. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2012, 3:23 PM EDT (19:23 UTC)
Expired
Sep 6, 2012, 4:15 PM EDT
In force
52 min
Issued by
NWS Buffalo, NY

County Genesee County, NY

The radar

The Buffalo radar (KBUF), 47 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2012-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1594 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2012-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1594 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

626 
WWUS81 KBUF 061923
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
323 PM EDT THU SEP 6 2012

NYZ011-012-062015-
GENESEE NY-WYOMING NY-
323 PM EDT THU SEP 6 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED 9 MILES WEST OF BATAVIA...AND
  MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4303 7795 4279 7796 4293 7846 4304 7845

$$

JAM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Sep 6, 3:10 PM EDT, 13 minutes earlier.

Area forecast discussion, Sep 6, 3:10 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
310 PM EDT THU SEP 6 2012

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL FINISH CROSSING WESTERN AND CENTRAL
NEW YORK THIS AFTERNOON...BRINGING A CHANCE OF SHOWERS AND
THUNDERSTORMS MAINLY TO INLAND AREAS. HIGH PRESSURE WILL CROSS THE
REGION THURSDAY NIGHT BRINGING FAIR WEATHER. A SIGNIFICANTLY MORE
POTENT COLD FRONT WILL CROSS THE REGION FRIDAY NIGHT AND SATURDAY
BRINGING UNSETTLED WEATHER FOLLOWED BY A SIGNIFICANT COOL-DOWN AND
TASTE OF AUTUMN FOR THE LATTER HALF OF THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
HAVE UPDATED ALL APPLICABLE FORECASTS FOR SEVERE THUNDERSTORM
WATCH 626...WHICH IS IN EFFECT UNTIL 9 PM FOR PORTIONS OF WESTERN
AND ALL OF CENTRAL NEW YORK.

AS OF 19Z...A COMBINATION OF SURFACE OBS AND SATELLITE IMAGERY SHOWS
THE WEAK SURFACE COLD FRONT DRAPED FROM THE NORTH COUNTRY SOUTHWESTWARD
TO THE WESTERN SOUTHERN TIER. BEHIND THIS BOUNDARY...A WELL DEFINED
LAKE BREEZE CONVERGENCE ZONE HAS SET UP FROM BUFFALO EASTWARD TO
SOUTHERN MONROE AND WAYNE COUNTIES. WITH DAYTIME HEATING...BOTH OF
THESE BOUNDARIES HAVE TRIGGERED ISOLATED TO SCATTERED CONVECTION.

THROUGH EARLY THIS EVENING...EXPECT THE CURRENT CONVECTION TO
SLOWLY DIMINISH FROM NORTHWEST TO SOUTHEAST AS THE MAIN FRONTAL
BOUNDARY PUSHES FURTHER SOUTHEAST...AND LAKE BREEZE CIRCULATIONS
HELP TO STABILIZE THE BOUNDARY LAYER. EXPECT THE ACTIVITY TO REMAIN
ISOLATED TO SCATTERED AT BEST AND WORTHY OF ONLY SOME LOW CHANCE
POPS AS THERE IS ONLY LIMITED LARGE-SCALE MOISTURE AND NO REAL
UPPER SUPPORT TO WORK WITH. EVEN WITH A WATCH IN PLACE...ALSO FEEL
THAT SEVERE POTENTIAL WILL ALSO BE GREATLY LIMITED DUE TO THESE
SAME FACTORS AND RELATIVELY UNIMPRESSIVE WIND FIELDS ALOFT...WITH
JUST SOME ISOLATED STRONG TO MARGINALLY SEVERE ISOLATED PULSE
STORMS POSSIBLE.

TONIGHT SHOULD BE A QUIET NIGHT WITH ONLY LIMITED CLOUD COVER AS
HIGH PRESSURE BUILDS ACROSS THE LOWER GREAT LAKES IN THE WAKE OF
THE FRONT. COOLER TEMPERATURES...LOWER HUMIDITY AND CLEARING SKIES
SHOULD RESULT IN MORE COMFORTABLE READINGS OVERNIGHT WITH LOWS IN
THE 50S ACROSS MOST AREAS WITH LOWER 60S CONFINED TO IMMEDIATELY
ALONG THE LAKESHORES.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
ON FRIDAY A WEAK RIDGE OF HIGH PRESSURE WILL BUILD INTO THE LOWER
LAKES WITH A RETURN TO SUNSHINE. 850MB TEMPS ARE KNOCKED BACK TO
ABOUT +13C AT THE START OF THE DAY BUT QUICKLY RECOVER TO ABOUT +16C
DURING THE AFTERNOON. THIS SHOULD SUPPORT HIGHS IN THE LOWER 80S
ACROSS MUCH OF THE FORECAST AREA...EVEN TO THE MID 80S CLOSER TO THE
FINGER LAKES AND CENTRAL NY.

FRIDAY NIGHT AND SATURDAY MORE ACTIVE WEATHER RETURNS AS A
SIGNIFICANT MID LEVEL TROUGH SHIFTS SLOWLY EAST ACROSS CANADA. A
STRONG SHORTWAVE WILL ROUND THE BASE OF THE TROUGH SATURDAY NIGHT
AND PHASE WITH A SOUTHERN STREAM SHORTWAVE. CURRENT MODEL GUIDANCE
SHOWS A FAIRLY STRONG INDICATION OF ONE OR SEVERAL LINEAR CONVECTIVE
ELEMENTS DEVELOPING ALONG THE ADVANCING COLD FRONT. STRONG LOW LEVEL
CONVERGENCE AND AN AMPLE SUPPLY OF DEEP LAYER MOISTURE WITH
PRECIPITABLE WATER VALUE NEAR 2 INCHES POINT TOWARD THE RISK OF
TRAINING CELLS AND HEAVY RAINS AHEAD OF THE FRONT.

THE MID LEVEL TROUGH AND ASSOCIATED COLD FRONT SWING QUICKLY ACROSS
THE REGION WITH RAIN ENDING FROM WEST TO EAST DURING SATURDAY NIGHT.
COLD AIR ADVECTION WILL INCREASE OVERNIGHT... ALTHOUGH EXTENSIVE
CLOUD COVER WILL HELP TO OFFSET THAT SOMEWHAT WITH LOWS STAYING UP
IN THE LOW TO MID 50S.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
A TURN TOWARDS MUCH COOLER WEATHER WILL BE COMPLETE BY THE START OF
THE LONG TERM PERIOD AS THE PATTERN BECOMES QUITE AMPLIFIED ACROSS
NORTH AMERICA...WITH A LARGE RIDGE OVER THE ROCKIES AND A STRONG
DOWNSTREAM TROUGH OVER THE GREAT LAKES. ANOTHER STRONG SHORTWAVE IS
FORECAST TO DIG THROUGH THE BASE OF THE TROUGH ON SUNDAY. SYNOPTIC
SCALE MOISTURE WILL BE LIMITED...BUT ASCENT ASSOCIATED WITH THE
STRONG SHORTWAVE...INSTABILITY WITH COLD AIR ALOFT...AND SOME
CONTRIBUTION FROM LAKE EFFECT WILL BE ENOUGH TO PRODUCE A FEW
SCATTERED SHOWERS. THE BASE OF THE TROUGH SHIFTS EAST OF THE AREA
SUNDAY NIGHT WITH HIGH PRESSURE BUILDING INTO THE LOWER LAKES BY
MONDAY WITH A RETURN TO SOME SUNSHINE AND DRY WEATHER.

THE LATEST 12Z GFS AND ECMWF BOTTOM OUT 850MB TEMPS IN THE +4C TO
+6C RANGE. IF THIS WERE TO VERIFY AS IS...HIGHS WOULD ONLY BE IN THE
MID 60S SUNDAY AND MONDAY AT LOWER ELEVATIONS. THIS IS STILL 5 DAYS
OUT HOWEVER...AND MEDIUM RANGE GUIDANCE SOMETIMES HAS A BIT OF A
COLD BIAS AT THIS RANGE...ESPECIALLY CONSIDERING THE GROUND IS STILL
VERY WARM. WITH THIS IN MIND...WILL GO A LITTLE ABOVE GUIDANCE WITH
HIGHS AROUND 70 AT LOWER ELEVATIONS AND MID TO UPPER 60S ACROSS
HIGHER TERRAIN.

THE PATTERN REMAINS PROGRESSIVE...WITH THE TROUGH LIFTING OUT BY
TUESDAY AND WEDNESDAY AS THE WESTERN RIDGE FLATTENS AND HEADS EAST.
THIS WILL BRING A STRETCH OF DRY WEATHER AS HIGH PRESSURE REMAINS IN
PLACE. TEMPERATURES WILL BEGIN TO RECOVER AS THE AIRMASS MODIFIES
AND WARM ADVECTION BEGINS. EXPECT HIGHS TO WARM BACK TO NORMAL BY
THE MIDDLE OF NEXT WEEK WITH MID 70S.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
17Z SURFACE ANALYSIS SHOWS THE WEAK SURFACE COLD FRONT DRAPED FROM
THE SAINT LAWRENCE VALLEY SOUTHWEST ACROSS THE BUF CWA. REGIONAL
RADARS SHOW SOME VERY ISOLATED CONVECTION IN THE VICINITY OF THIS
FRONT NEAR KSYR AND OVER LAKE ERIE/LAKE ONTARIO...WITH THE AREA
OTHERWISE RAIN FREE AT THIS TIME.

THIS SAID...VISIBLE SATELLITE IMAGERY SHOWS A BROKEN SWATH OF CU
DEVELOPING ALONG THE MAIN FRONTAL BOUNDARY...AND ALSO ALONG A
LAKE BREEZE CONVERGENCE ZONE THAT HAS INDEED DEVELOPED FROM THE
NIAGARA PENINSULA EAST TO ABOUT ROCHESTER. WITH A FAIRLY UNSTABLE
AIRMASS NOW IN PLACE PER LAPS AND SPC MESOANALYSES...THESE TWO
BOUNDARIES SHOULD SERVE AS THE FOCI FOR SOME SCATTERED CONVECTION
AS DAYTIME HEATING CONTINUES THIS AFTERNOON. IF SUCH ACTIVITY
DEVELOPS...IT COULD PRODUCE BRIEF LOCALIZED RESTRICTIONS TO
IFR/MVFR...THOUGH THE PROBABILITY AND AREAL COVERAGE OF THIS WILL
BOTH BE FAIRLY LOW. OTHERWISE...CONDITIONS ARE EXPECTED TO BE VFR.

TONIGHT...GENERAL VFR CONDITIONS ARE EXPECTED BEHIND THE DEPARTING
FRONT UNDER MAINLY CLEAR TO PARTLY CLOUDY SKIES...THOUGH WITH
NOCTURNAL COOLING SOME IFR FOG WILL LIKELY REDEVELOP WITHIN THE
SOUTHERN TIER VALLEYS.

FRIDAY...VFR CONDITIONS ARE EXPECTED TO CONTINUE IN ADVANCE OF A
FRONTAL SYSTEM THAT WILL BE SLIDING ACROSS THE CENTRAL GREAT LAKES
AND WESTERN OHIO VALLEY. A WEAK WARM FRONTAL FEATURE EXTENDING
NORTHEAST FROM THIS SYSTEM COULD TOUCH OFF SOME ISOLATED TO
SCATTERED CONVECTION ACROSS THE FINGER LAKES AND NORTH COUNTRY
DURING THE AFTERNOON...HOWEVER THIS WOULD LIKELY NOT HAPPEN UNTIL
AFTER THE END OF THE CURRENT TAF PERIOD.

OUTLOOK...
FRIDAY NIGHT AND SATURDAY...VFR INITIALLY...THEN DETERIORATION TO
MVFR/IFR IN RAIN AND SCATTERED THUNDERSTORMS LATER FRIDAY NIGHT
AND SATURDAY.
SUNDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.
MONDAY AND TUESDAY...VFR.

&&

.MARINE...
A WEAK FRONTAL BOUNDARY WILL CROSS THE LAKES TODAY WITH LITTLE
IMPACT APART FROM WESTERLY WINDS UP TO 15KT THAT WILL RESULT IN
WAVES UP TO 2 FT ON THE EAST END OF LAKE ONTARIO TONIGHT. HIGH
PRESSURE WILL CROSS THE REGION IN THE WAKE OF THE FRONT BRINGING
TRANQUIL CONDITIONS ON FRIDAY. A MUCH STRONGER COLD FRONT WILL SWEEP
ACROSS THE LAKES ON FRIDAY NIGHT WITH SMALL CRAFT CONDITIONS LIKELY
ON SATURDAY IN THE GUSTY WESTERLIES BEHIND THE FRONT. IN ADDITION TO
THE FRESHENING WINDS...A SIGNIFICANTLY COLDER FALL-LIKE AIRMASS
FILTERING ACROSS THE LAKES BEHIND THE FRONT WILL CREATE THE
POTENTIAL FOR WATERSPOUTS FOR THE LATTER HALF OF THE WEEKEND.

&&

.CLIMATE...
AN EARLY WARM SPRING AND CONTINUED WARMTH THROUGH THE SUMMER HAS
LED TO MANY DAYS THAT HAVE REACHED 80F ACROSS WESTERN AND NORTH
CENTRAL NEW YORK. BELOW IS A LIST OF THE NUMBER OF DAYS IN THE
CALENDAR YEAR THAT HAVE REACHED 80 DEGREES OR GREATER. THE 2012
TOTAL WILL INCREASE AS WE REACH ADDITIONAL 80F DAYS THROUGH THE
EARLY FALL.

BUFFALO (SINCE 1871)

1   83      1949
2   82      1959
3   77      1991
    77      2012 (THROUGH THU 9/6)
5   76      1955
6   75      1947
    75      1983
    75      2005
9   73      2011

ROCHESTER (SINCE 1871)

1   91      1959
2   86      2007
3   83      2002
    83      1973
    83      1949
    83      1947
7   82      2012 (THROUGH THU 9/6)
8   81      1991
9   80      2005
    80      1921
...
21  75      2011

WATERTOWN (SINCE 1949)

1   75      1949
2   73      1959
3   69      2012 (THROUGH THU 9/6)
4   68      1955
5   67      1973
...
9   60      2011

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJR/WOOD
NEAR TERM...JJR/WOOD
SHORT TERM...HITCHCOCK/WCH
LONG TERM...HITCHCOCK
AVIATION...JJR
MARINE...WOOD
CLIMATE...THOMAS/JJR/RSH
Hazardous weather outlook, Sep 6, 2:50 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
250 PM EDT THU SEP 6 2012

NYZ003>008-011>014-020-021-071900-
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-
250 PM EDT THU SEP 6 2012

...SEVERE THUNDERSTORM WATCH 626 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STRENGTHENING AREA OF LOW PRESSURE WILL CROSS THE REGION ON
SATURDAY AND WILL BRING A PERIOD OF MODERATE TO HEAVY RAINFALL.
THIS MAY RESULT IN SOME MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-010-019-085-071900-
NIAGARA-ORLEANS-NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE-
250 PM EDT THU SEP 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STRENGTHENING AREA OF LOW PRESSURE WILL CROSS THE REGION ON
SATURDAY AND WILL BRING A PERIOD OF MODERATE TO HEAVY RAINFALL.
THIS MAY RESULT IN SOME MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ043>045-SLZ022-024-071900-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
250 PM EDT THU SEP 6 2012

...SEVERE THUNDERSTORM WATCH 626 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A MUCH COOLER AIRMASS WILL ENTER THE GREAT LAKES OVER THE WEEKEND.
CONDITIONS MAY BECOME FAVORABLE FOR WATERSPOUTS...ESPECIALLY ON
SUNDAY AS THE COLDEST AIR ALOFT CROSSES THE LOWER GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042-062>065-071900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
250 PM EDT THU SEP 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A MUCH COOLER AIRMASS WILL ENTER THE GREAT LAKES OVER THE WEEKEND.
CONDITIONS MAY BECOME FAVORABLE FOR WATERSPOUTS...ESPECIALLY ON
SUNDAY AS THE COLDEST AIR ALOFT CROSSES THE LOWER GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, Sep 6, 2:20 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
220 PM EDT THU SEP 6 2012

NYZ011-061900-
GENESEE NY-
220 PM EDT THU SEP 6 2012

...STRONG THUNDERSTORM MOVING INTO WESTERN GENESEE COUNTY...

* AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL UP TO DIME
  SIZE...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
  DARIEN...AND MOVING EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  DARIEN...
  BATAVIA...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! THIS STORM WILL ALSO PRODUCE LOCALLY HEAVY
DOWNPOURS AND HAIL UP TO DIME SIZE.

LAT...LON 4302 7808 4288 7809 4290 7847 4300 7846

HITCHCOCK
Special weather statement, Sep 6, 3:23 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
323 PM EDT THU SEP 6 2012

NYZ011-012-062015-
GENESEE NY-WYOMING NY-
323 PM EDT THU SEP 6 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED 9 MILES WEST OF BATAVIA...AND
  MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4303 7795 4279 7796 4293 7846 4304 7845

JAM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 7:34 AM EDTSpecial Weather StatementBUFJefferson56 min
Sep 6, 2:20 PM EDTSpecial Weather StatementBUFGenesee40 min
Sep 6, 2:31 PM EDTSevere Thunderstorm WarningBUFGenesee, Wyoming44 min

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.